Share Facebook


04-24-2014, 07:41 AM   #1
JD60
 
Join Date: Apr 2014
Location: Roscommon, Ireland
My story

my story is, i have had crohns disease for the last 24 years, i had an agressive form in the large bowel and had an ileostomy within a year. i have been on imuran ever since. i have got on with life and have had many trips to a and e throughtout my life, also had a couple of surgeries adhesions etc since, i have dealt with all of this but since christmas last year i have 2 trips to hospital with palpitations on one admission and only recently with severe chest pain etc, all tests reveal no heart issues and no blood clots etc, but doctors explained i had this paticular blood test a diamond test which i understand little of showed a count of 1000, normal count 100 approx.i asked about this and they said it could be inflamatory, i aslo asked about link to imuran use and heart issues, response poor, i intend making an appointment for a private consult as i am a public patient and have no private cover so hard to see team. any advice welcome.thank you. jd.
04-26-2014, 03:59 AM   #2
JD60
 
Join Date: Apr 2014
Location: Roscommon, Ireland
thank you.
04-27-2014, 08:48 AM   #3
valleysangel92
Moderator
 
valleysangel92's Avatar
 
Join Date: Dec 2012
Location: United Kingdom

My Support Groups:
Hi there, welcome to the forum

Im sorry I've only just seen your post..

I've not taken imuran myself, but I have researched it as a possible treatment option for the future, and I don't remember seeing anything about heart complications, but that doesn't mean it can't happen, it may be that it's rare and not reported much or maybe under documented.

I've never heard of the diamond blood test before, so I looked it up but couldn't find any relevant information. Most of what I could find related to a rare form of anaemia, which seems pretty unlikely to be what you are dealing with. If you want to know more about it I can give you a few links, but I really don't think it'll be much help.

If it's any consolation to you.. I have recurrent tachycardia, my heart will randomly develop a faster than normal rythem, with no warning, sometimes I can feel it (palpitations) and sometimes I can't. I have had some chest pain with it, and I've been told that this is probably because the heart muscle is working harder than normal, and just like when you over use your leg or arm muscles, this makes it tired and can cause it to ache. It's not serious, and just means I have to be aware if I'm going to do cardio exercise, but it can be scary when you aren't expecting it.

If I were you, I'd consider asking them to let you wear a small heart monitor for 24 hours while you go about your day to day tasks, this will allow them to track your heart rate and work out if there's any sort of pattern.

I hope this helps.
__________________


Nicola
coeliac disease/Osteopenia /Crohns/Arthritis/
laperoscopic hemicolectomy 25/06/ 2013

Meds- Vedolizumab, sulfasalazine, Lansoprazole, Vitamin D, prochlorperazine, Oramorph, MST, B12 shots My journey with crohns: http://glutenfreecookiemonster.wordpress.com/

Allergic to - inflectra, aza

Non CD meds - Gabapentin, paracetamol, ventolin
04-27-2014, 05:47 PM   #4
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
Hi there and welcome to the community. One of the common mineral deficiencies for people with Crohn's disease is magnesium. Magnesium deficiency can lead to the heart symptoms you describe. My suggestion would be to explore this potentiality with your doctor.

All my best to you.
__________________
It's good to be back
05-12-2014, 04:24 PM   #5
JD60
 
Join Date: Apr 2014
Location: Roscommon, Ireland
thank you all for reply, sorry only geting back to forum now.
05-12-2014, 04:32 PM   #6
Daisy123
Senior Member
I get chest pains frequently which I associate with crohns. I started taking folic acid which seems to have helped. You need a full blood count and urine test to see if you have any deficiencies. I have been on Aziathropine for 4 years and I don't seem to have any side effects.
05-16-2014, 01:46 PM   #7
Nancye50
Senior Member
 
Join Date: Feb 2014
Location: South bend, Indiana

My Support Groups:
I've never heard of cardiac issues with Imuran but agree that that doesn't mean it can't happen or that you're not having a totally separate issue.
Hopefully you can get a full work up without issues with coverage!
05-21-2014, 12:23 AM   #8
RowdyRowdy
 
RowdyRowdy's Avatar
 
Join Date: Mar 2014

My Support Groups:
The chest pains I've experienced are due to severe indigestion. I take in bottles of Zantac 150 at a time and it does the job.
__________________
Nothing left to do, nothing left to prove, nothing left to say.
Reply

Thread Tools


All times are GMT -5. The time now is 02:56 PM.
Copyright 2006-2017 Crohnsforum.com